MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552330
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a urinary stones with lithotripsy procedure in the renal pelvis performed on (b)(6) 2021.During unpacking, the physician found that the tip of the polaris loop ureteral stent became fractured.The procedure was successfully completed with another polaris loop ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the stent shaft was break, therefore this event has been deemed an mdr reportable event.
 
Additional Manufacturer Narrative
(b)(6).(b)(4).The returned polaris loop ureteral stent was analyzed, and a visual evaluation noted that the renal pigtail was not returned with the device due to the shaft was detached.Additionally, the suture string and the stabilizer were not returned for the analysis only the positioner.No other problems with the device were noted.The reported event of coil detachment of device or device component was not confirmed.During manufacturing process the units are inspected in order to detect or avoid defects, however, there is no control in how devices are handled in the field.Additionally, the stent returned without the suture string and the stabilizer only the positioner returned.The outside of the original pouch, it is evidence of the stent was manipulated.Therefore, the failures found (shaft detached) is issue that could have been generated by the user or due to the interacting of the device with the suture string during use and manipulation.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13007004
Report Number3005099803-2021-06372
Device Sequence Number1893516
Product Code FAD
UDI-Device Identifier08714729421092
UDI-Public08714729421092
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2022
Device Model NumberM0061552330
Device Catalogue Number155-233
Device Lot Number0024553865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale